PMRGCAuk
6,925 members • 10,921 posts

High lactic acid ?

Hi all😊

Well I've landed in the hospital again ...

Was here just 2 weeks ago with the same thing... lactic acidosis.

Anyone else bothered by this?

I'm feeling it may. Be a side effect of the 20 mg.s of prednisone that I've been taking daily since July 2017.

This time my throat closed up and that was scary.

Anyone have these problems?

I have PMR.

Thanks to all of you wonderful people.

10 Replies
oldest • newest

I have never had it. It seems a long time stuck at 20mgs for pmr. Is there a reason for this? Are they investigating why you have had this twice in a short period?

Reply

Although there are drugs which can cause it - corticosteroids are not listed as one.

If you have been on 20mg since July - is that because at 20mg your "PMR" symptoms improve but return as soon as you try to reduce?

You haven't told us much but I wonder if it is possible that it may not be the PMR/GCA we talk about here that you have. Poor perfusion of the muscles can lead to lactic acidosis and it can creep up before it becomes acute - in some cases pred may help that perfusion so in the early stages relieve the symptoms.

As Poopadoop says - I hope they investigate properly this time.

Reply

Is there a name for poor perfusion of muscles that you speak of?

What kind of specialist would I see?

I've been on 20 mg.s of prednisone since July everyday except for a couple of times we tried to decrease. I had terrible prednisone withdrawl .

The hospitalist doesn't seem concerned about my having lactic acidosis now 2 times in a month. Says maybe I need to drink more water!!!!! I already drink lots so I know I'm not dehydrated.

Any thoughts PMRpro... I really trust your judgement.

Reply

How did you try to decrease? Your doctor cannot leave you on 20mg pred indefinitely, you have already been at that dose for too long for simple PMR. They may not be concerned about the acidosis but they DO need to decide why you are developing it.

This

healthline.com/health/lacti...

may help you clear your thoughts about who to approach - I know little about your medical system other than enough to be very grateful it isn't mine!!!!

I really don't know much about it - but it does seem to me that MAYBE whatever it is you have, it is not "just" PMR. So the place to start might be your rheumy.

Reply

Are you on Metformin? (Diabetes)

Or do you have an infection or chronic lung condition?

Reply

Dose being on Metformin make a difference has I'm taking it for diabetes?

Just 1959

Reply

Don’t panic! Metformin is a safe and effective drug.

Rare complication of lactic acidosis + Metformin, but those patients appear to also have other risk factors.

care.diabetesjournals.org/c...

1 like
Reply

Thanks for your responses😊

I'm not taking metformin.

My lactic acidosis is worsening each time we take lactic acid bloodwork from 3- now 9... I'm. Being transferred to a larger teaching hospital that have many specialists hoping to get to the bottom of this.

Will keep you all posted... I'm taking PMRpros advice and working with both of my rhuematiologists one associated with university hospital in Syracuse Ny and one associated with mount siani hospital and Hospital for special services both in NYC.

Thanks again for your responses and concern

Will keep you posted..

Carolpatriarco01

Reply

All the best - and do tell us how you get on!

Reply

Also no lung disease ...do have

Diabetes 2...high blood pressure...

PMR... since July 2017...negative temeral arteriy biopsy last month... jaw pain turned out to.be a tooth had it pulled.

No other health probs except obesity.

Carolpatriarco01

Reply

You may also like...